Alert archive / California / Beach Hazards Statements in 2015
Beach Hazards Statement 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Apr 17, 2015, 7:47 AM PDT for Los Angeles County, California. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2015, 7:47 AM PDT (14:47 UTC)
- Expired
- Apr 18, 2015, 5:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WHUS46 KLOX 171447 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 747 AM PDT FRI APR 17 2015 CAZ034-035-172300- /O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 747 AM PDT FRI APR 17 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * SURF...HIGH SURF BETWEEN 8 TO 12 FEET TODAY AND 8 TO 10 FEET WITH SETS TO 12 FEET ON SATURDAY. THE SURF WILL BEGIN TO SUBSIDE BY SATURDAY AFTERNOON. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. * TIDES...A HIGH TIDE NEAR 5 FEET WILL OCCUR AROUND 930 AM PDT THIS MORNING...FOLLOWED BY A LOW TIDE NEAR 0 FEET AROUND 315 PM PDT. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039>041-087-172300- /O.NEW.KLOX.BH.S.0008.150417T1447Z-150418T1500Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 747 AM PDT FRI APR 17 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH 8 AM PDT SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR ELEVATED SURF AND STRONG RIP CURRENT ACTIVITY. THIS STATEMENT IS IN EFFECT THROUGH 8 AM PDT SATURDAY MORNING. * SURF...A LONG-PERIOD WEST SWELL WILL BUILD SURF TO 3 TO 6 FEET TODAY...AND LINGER THROUGH SATURDAY MORNING. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST FACING BEACHES...INCLUDING HERMOSA...REDONDO...MANHATTAN AND VENICE BEACHES IN LOS ANGELES COUNTY...OXNARD SHORES AND SAN BUENAVENTURA BEACH IN VENTURA COUNTY...AND EL CAPITAN AND ELLWOOD BEACHES AND COAL OIL POINT ALONG THE SANTA BARBARA SOUTH COAST. * TIDES...A HIGH TIDE NEAR 5 FEET WILL OCCUR AROUND 915 AM PDT THIS MORNING...FOLLOWED BY A LOW TIDE NEAR -0.5 FEET AROUND 245 PM PDT. * IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL
4 follow-up statements
514 WHUS46 KLOX 172131 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 231 PM PDT FRI APR 17 2015 CAZ034-035-181300- /O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 231 PM PDT FRI APR 17 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY... * SURF...HIGH SURF BETWEEN 8 TO 12 FEET TODAY AND 8 TO 10 FEET WITH SETS TO 12 FEET ON SATURDAY. THE SURF WILL BEGIN TO SUBSIDE BY SATURDAY AFTERNOON. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. * TIDES...A LOW TIDE OF AROUND 0.2 FEET WILL OCCUR AT 330 PM PDT THIS AFTERNOON...AND HIGH TIDE NEAR 4.7 FEET WILL OCCUR AROUND 1030 AM PDT SATURDAY MORNING. THE AFTERNOON LOW TIDE WILL BE NEAR 0.5 FEET AROUND 430 PM PDT SATURDAY. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039>041-087-181300- /O.EXT.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 231 PM PDT FRI APR 17 2015 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY AFTERNOON... * SURF...A LONG-PERIOD WEST SWELL WILL BUILD SURF TO 3 TO 6 FEET TODAY...PEAKING LATE TONIGHT INTO SATURDAY MORNING AND LINGERING THROUGH SATURDAY AFTERNOON. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST FACING BEACHES...INCLUDING HERMOSA...MANHATTAN AND VENICE BEACHES IN LOS ANGELES COUNTY...OXNARD SHORES AND VENTURA POINT IN VENTURA COUNTY...AND EL CAPITAN AND RINCON POINT ALONG THE SANTA BARBARA SOUTH COAST. * TIDES...A LOW TIDE OF AROUND 0 FEET WILL OCCUR AT 315 PM PDT THIS AFTERNOON...AND HIGH TIDE NEAR 5.0 FEET WILL OCCUR AROUND 10 AM PDT SATURDAY MORNING. THE AFTERNOON LOW TIDE WILL BE NEAR 0.2 FEET AROUND 330 PM PDT SATURDAY. * IMPACTS...STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL/SMITH
098 WHUS46 KLOX 181258 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 558 AM PDT SAT APR 18 2015 CAZ034-035-182100- /O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 558 AM PDT SAT APR 18 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * SURF...HIGH SURF BETWEEN 8 AND 11 FEET. THE SURF WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. * TIDES...A HIGH TIDE NEAR 4.7 FEET WILL OCCUR AROUND 1030 AM PDT THIS MORNING. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING AND SURFING HAZARDOUS. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OF ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039>041-087-182100- /O.CON.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 558 AM PDT SAT APR 18 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * SURF...SURF OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST FACING BEACHES...INCLUDING HERMOSA...MANHATTAN AND VENICE BEACHES IN LOS ANGELES COUNTY...OXNARD SHORES AND VENTURA POINT IN VENTURA COUNTY...AND EL CAPITAN AND RINCON POINT ALONG THE SANTA BARBARA SOUTH COAST. * TIDES...A HIGH TIDE NEAR 5.0 FEET WILL OCCUR AROUND 10 AM PDT THIS MORNING. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING AND SURFING HAZARDOUS. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OF ROCKS AND JETTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
923 WHUS46 KLOX 182045 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 145 PM PDT SAT APR 18 2015 CAZ034-035-190000- /O.CON.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 145 PM PDT SAT APR 18 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * SURF...HIGH SURF BETWEEN 6 AND 8 OCCASIONAL 10 FEET. THE SURF WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF THE AFTERNOON. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST AND NORTHWEST FACING BEACHES...INCLUDING MORRO BAY...CABLE LANDING AND THE BEACHES WEST OF SANTA MARIA AND LOMPOC. * TIDES...LOW TIDE AROUND 0 FEET WILL OCCUR AROUND 400 PM PDT THIS AFTERNOON. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING AND SURFING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CAZ039>041-087-190000- /O.CON.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 145 PM PDT SAT APR 18 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * SURF...SURF OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET WILL BEGIN TO SUBSIDE LATE THIS AFTERNOON. * LOCATIONS...THE LARGEST SURF IS EXPECTED ON EXPOSED WEST FACING BEACHES...INCLUDING HERMOSA...MANHATTAN AND VENICE BEACHES IN LOS ANGELES COUNTY...OXNARD SHORES AND VENTURA POINT IN VENTURA COUNTY...AND EL CAPITAN AND RINCON POINT ALONG THE SANTA BARBARA SOUTH COAST. * TIDES...LOW TIDE NEAR 0 FEET WILL OCCUR AROUND 400 PM PDT THIS AFTERNOON. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL MAKE SWIMMING AND SURFING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
684 WHUS46 KLOX 182345 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 445 PM PDT SAT APR 18 2015 CAZ034-035-190045- /O.EXP.KLOX.SU.Y.0006.000000T0000Z-150419T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 445 PM PDT SAT APR 18 2015 ...HIGH SURF ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... SURF WILL SUBSIDE BELOW ADVISORY CRITERIA...BUT STRONG RIP CURRENTS ARE STILL EXPECTED TO OCCUR THROUGH SUNDAY AFTERNOON. $$ CAZ039>041-087-190045- /O.EXP.KLOX.BH.S.0008.000000T0000Z-150419T0000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 445 PM PDT SAT APR 18 2015 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... SURF HAS BEGUN TO SUBSIDE...HOWEVER A MODERATE TO STRONG RIP CURRENT RISK WILL CONTINUE FOR THE BEACHES SOUTH OF POINT CONCEPTION THROUGH SUNDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 17, 4:35 AM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 17, 4:35 AM PDT, 3 hours 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 435 AM PDT FRI APR 17 2015 .SYNOPSIS... PLEASANT WEATHER EXPECTED TODAY WITH CONTINUED CLEAR AND WARM CONDITIONS. AN APPROACHING TROUGH WILL SETTLE IN OVER THE REGION EARLY NEXT WEEK AND BRING MUCH COOLER CONDITIONS AND THE POSSIBILITY OF A FEW SHOWERS BY MID WEEK...WITH SNOW SHOWERS POSSIBLE IN THE MOUNTAINS. && .SHORT TERM (TODAY-SUN)...LATEST SATELLITE IMAGERY INDICATED CLEAR SKIES ACROSS THE FORECAST AREA. THERE WILL BE VERY LIGHT OFFSHORE WINDS ACROSS THE MOUNTAINS AND BELOW THE USUAL WIND PRONE PASSES AND CANYONS OF VENTURA AND LA COUNTY EARLY. A CLOSED 551DM LOW WAS OVER THE FOUR CORNERS REGION AND WILL MOVE EVER SO SLOWLY EAST TODAY INTO CENTRAL COLORADO. THERE WILL CONTINUE TO BE WEAK NORTHERLY FLOW ALOFT ON THE BACK SIDE OF THE UPPER LOW. A WEAK UPPER RIDGE WILL BUILD OVER MUCH OF CALIFORNIA THROUGH SUN. FOR TODAY...EXPECT A QUICKER START OF THE SEABREEZE ALONG THE COAST ALLOWING FOR 3 TO 5 DEGREES OF COOLING...WITH NEAR SIMILAR HIGH TEMPS FOR THE LA/VTU COUNTY VALLEYS AND A BIT MORE WARMING ACROSS THE ANTELOPE VALLEY AND LOWER MOUNTAIN ELEVATIONS DUE TO THE ONSHORE PUSH. BY TONIGHT...SOME SHALLOW STRATUS COULD DEVELOP JUST OFF THE ORANGE COUNTY COAST AND PUSH NORTH INTO THE LONG BEACH AREA SATURDAY MORNING. CONFIDENCE IS NOT HIGH WITH THIS SCENARIO...BUT IF LOW CLOUDS DO DEVELOP...EXPECT DENSE FOG TO DEVELOP IN THE LONG BEACH AREA EARLY SATURDAY MORNING. OTHERWISE...SKIES WILL CONTINUE TO REMAIN MOSTLY SUNNY ON SATURDAY WITH A FEW MORE LOW CLOUDS INCREASING ACROSS THE COASTAL WATERS DURING THE DAY. HIGH TEMPS WILL LOWER A BIT AS THE SHORT LIVED RIDGE WILL FLATTEN AND ALLOW FOR A STRONGER ONSHORE FLOW TO BRING IN MORE ORGANIZED MARINE LAYER STRATUS ACROSS THE LA/VENTURA COAST AND THE CENTRAL COAST BY SATURDAY NIGHT INTO SUNDAY MORNING. EXPECT DENSE FOG ACROSS THE CENTRAL COAST...WITH THE MARINE LAYER DEEPENING ACROSS LA/VTU COUNTY COASTAL AREAS DUE TO A CATALINA EDDY. THERE COULD BE SOME PATCHY DENSE FOG FOR THE SAN GABRIEL AND SAN FERNANDO VALLEY EARLY SUNDAY MORNING...OTHERWISE LOW CLOUDS SHOULD DEEPEN ALLOWING FOR ONLY PATCHY DENSE FOG FOR COASTAL AREAS. LOW CLOUDS WILL SCOUR OUT FAIRLY EARLY ACROSS THE VALLEYS...BUT LINGER ACROSS SOME BEACHES INTO THE AFTERNOON HOURS. HIGH TEMPS WILL CONTINUE TO TREND LOWER WITH HIGHS ONLY REACHING THE UPPER 60S AND MID 70S FOR COASTAL AREAS AND INTO THE MID TO UPPER 70S FOR MOST VALLEY LOCATIONS ON SUNDAY. .LONG TERM (MON-THU)... BY MONDAY A MORE PRONOUNCED UPPER TROUGH WILL DEVELOP OVER THE EASTERN PAC AND INTO SOUTHERN CALIFORNIA. THE GFS AND ECMWF MODELS AGREE THAT MUCH OF NEXT WEEK WILL BE COOLER THAN NORMAL WITH A TROUGHY PATTERN. HOWEVER...BOTH MODELS ARE SHOWING DIFFERENT SOLUTIONS WITH SOME UPPER LVL DISTURBANCES EXPECTED TO MOVE THROUGH THE AREA. THE EC SHOWS A CUTOFF LOW MOVING OVER THE CENTRAL COAST AND MOVING SLOWLY DOWN OVER SOCAL WED/THU. THE GFS BRINGS AN OPEN TROUGH WITH A FAIRLY STRONG VORT LOBE OVER THE REGION DURING THE SAME TIME PERIOD...THEN FOLLOWED UP WITH ANOTHER UPPER LOW SWINGING OVER THE SAME AREA FRIDAY. AS HAS BEEN TYPICAL MOST OF THIS WINTER...THE TRAJECTORY OF THESE CUTOFF LOWS HAVE MADE IT DIFFICULT TO TAP INTO ANY MOISTURE. HOWEVER...THE COLD CORE OF THE UPPER LOW COULD BRING SOME INSTABILITY OVER THE AREA ALLOWING FOR A FEW THUNDERSTORMS TO DEVELOP JUST ABOUT ANYWHERE. AT THIS TIME...HAVE INCREASED POPS MORE TO BE IN COORDINATION WITH SURROUNDING OFFICES...BUT CONFIDENCE IS NOT HIGH IN PINPOINTING A 12 HOUR TIME PERIOD WITH THE BEST CHANCES. WED/THU LOOKS TO BE THE BEST POP CHANCES...ESPECIALLY FOR AREAS S OF POINT CONCEPTION. OVERALL...RAINFALL TOTALS WILL NOT BE IMPRESSIVE...UNLESS A FEW THUNDERSTORMS DEVELOP. SNOW LEVELS WILL BE AROUND 5000 FT...AND SHOULD LOWER TO AROUND 4000 FT BRIEFLY THURSDAY AS THE LOW MOVES OVERHEAD. STILL TOO MANY QUESTIONS WITH THIS NEXT SYSTEM AS TO THE EXACT TIMING OF PRECIP. BUT IT WILL DEFINITELY BY MUCH COOLER NEXT WEEK AND THERE WILL BE PERIODS OF SHOWERS BY MID WEEK. IF THE UPPER LOW DECIDES TO HANG AROUND THEN THERE COULD BE MORE CHANCES OF SHOWERS GOING INTO FRIDAY/SAT. BUT THAT IS A HUGE QUESTION MARK. && .AVIATION...17/1000Z. AT 0945Z...THERE WAS NO MARINE INVERSION AT KLAX. HI CONFIDENCE IN THE 12Z TAFS WITH VFR CONDITIONS AT ALL AIRFIELDS THRU EARLY SATURDAY MORNING. 20 PERCENT CHANCE FOR LIFR CONDS AT KLGB BETWEEN 10 AND 12Z. KLAX...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THRU EARLY SAT MORNING. KBUR...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDITIONS THRU EARLY SAT MORNING. && .MARINE...RATHER HIGH CONFIDENCE THAT THERE WILL BE SCA CONDS DUE TO HAZARDOUS SEAS ACROSS THE NORTHERN TWO THIRDS OF THE OUTER WATERS THROUGH LATE TONIGHT. THERE WILL LIKELY BE SOME DENSE FOG TONIGHT/EARLY SATURDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). && PUBLIC...KAPLAN AVIATION/MARINE...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 17, 6:00 AM PDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT FRI APR 17 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-181300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT FRI APR 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF ADVISORY IN EFFECT FOR THE CENTRAL COAST WITH SURF BETWEEN 8 TO 12 FEET TODAY. LARGE WAVES AND STRONG RIP CURRENTS WILL INCREASE THE RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE HIGH SURF WILL CONTINUE ACROSS THE CENTRAL COAST THROUGH 5 PM SATURDAY. SURF SHOULD BE AROUND 8 TO 10 FEET BEFORE SUBSIDING SATURDAY AFTERNOON. SIMILAR IMPACTS EXPECTED WITH HIGH RIP CURRENT AND SNEAKER WAVES. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND SNOW POSSIBLE IN THE MOUNTAINS SOMETIME NEXT WEEK...LIKELY BETWEEN WED/THU. TO EARLY TO PIN THIS NEXT SYSTEM DOWN AS TO THE TIMING AND PRECIPITATION AMOUNTS. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CK
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:32 PM PDT | Small Craft Advisory | LOX | 6 hr |
Nearby
Beach Hazards Statements in California, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.